Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 85, NWS Wilmington, OH

June 2, 2002Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2002, 1:47 AM EDT for Fairfield County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2002, 1:47 AM EDT (05:47 UTC)
Expired
Jun 2, 2002, 2:15 AM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2706 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
2.9
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS51 KILN 020547
SVRILN
OHC045-020615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
147 AM EDT SUN JUN 2 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 215 AM EDT...

* AT 147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF BREMEN...OR ABOUT 7 MILES EAST
  OF LANCASTER...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  LANCASTER...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:12 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 1, 9:12 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
912 PM EDT SAT JUN 1 2002

ILN 88D SHOWING ISOLATED CONVECTION ALONG WHAT IS LEFT OF MOISTURE
BDRY POSITIONED NW-SE THROUGH OUR FA. WK S/W SHOULD HELP ENHANCE
SOME OF THE CONVECTION NEXT FEW HRS ACROSS S-CTRL PORTION OF FA.
ANOTHER S/W NOW MOVING INTO NRN IL/IN SHOULD CONTINE SE INTO ILN FA
DURING THE OVERNIGHT HRS WILL KEEP THE THREAT OF SHRA/TSRA TO W AND
SW PORTION OF FA. CLD FRONT CURRENTLY MOVING TOWARD SWARD ACROSS MI
WILL AFFECT ILN FA DURING THE LATER PORTION OF THE OVERNIGHT PERIOD.
STORMS OVER WRN INDY CONTINUE TO WEAKEN AS THEY MOVE SE. WILL ADJUST
POPS MOST AREAS TO REFLECT THE SCATTERED TO CHANCE NATURE OF
CONVECTION. WILL ALSO MAKE SOME MINOR ADJUSTMENTS TO OVERNIGHT TEMPS
AND WINDS AS WELL.

UPDATED ZONES OUT SHORTLY.

.ILN...NONE.

JTD

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.